I'm new here. Is anyone in therapy??


Online Test For Skin Picking Disorder

Find Out The Severity of Your Symptoms With This Free Online Diagnostic Tool

avatar

November 24, 2009

Tried psychotherapy specifically for this issue and followed their advise and techniques. It didn't help and became a waste of time and money. See a psychiatrist (also prompted by this issue) but the meds (zol. & wel.) made it much worse. Sorry, no success here.
avatar

November 24, 2009

Thank you for your comments. I am so sorry it has not helped you, I know how discouraging that is. I was on Prozac at the highest dosage for 8 1/2 years for depression, however when I look back I realize it did nothing by itself to help this particular problem. I now treat the depression with vitamins, supplements, diet and Omega 3 fish oils. It is helping and I don't think I will ever go back on anti depressants. Thanks again for your input and I wish you well.
avatar

November 24, 2009

I've seen the same psychiatrist for almost 10 years for various other issues. The picking was never specifically addressed, but was eliminated for a time by the use of one medication, Zyprexa (prescribed for Bipolar II). I quit taking that medicine prior to becoming pregnant. Really don't want to take it again because I've lost the 75+ pounds that it contributed to my gaining, and I really don't want them back!
avatar

November 24, 2009

BEWARE OF ZYPREXA!!!! I had a very unscrupulous doctor prescribe me Zyprexa, not only did I gain 70 pounds but it gave me Type 2 Diabetes. There was a huge lawsuit against the maker of Zyprexa because of this serious side effect. The doctor gave it to me because I had insomnia as well as depression, but it was originally designed for Psychosis. I was never Psychotic nor should it ever be used for insomnia when there are better, safer alternatives. I should sue him but he has lost his medical license and has no malpractice insurance so I would receive no monetary compensation and he can no longer practice now anyway. This is just one of the reasons I no longer take pharmaceuticals except for the diabetic meds and I do not really trust medical doctors anymore either. All they do is push pills they don't try to find out what the cause of a medical problem is they just write out a prescription and say get more excercise. :O(
avatar

November 25, 2009

Yes, Zyprexa has a well-deserved bad reputation, and in my current much-improved mental state, I wouldn't want to touch it. But, even if I had diabetes now, which I don't, I would still give it some credit for saving my life. It worked miracles for the rage/bipolar II symptoms that controlled me, and I have no regrets. Kali, I'm sorry your experience was such a bad one.
avatar

November 25, 2009

I totally understand, sometimes you have to choose the lesser of the two evils and I'm glad it worked for you. I just wanted to make sure everyone knew about this little known side effect before they chose. I guess I still have alot of anger over it though and it came out in my post, I hope I didn't offend you. My husband has Bipolar also and I see the misery he goes through so I certainly wouldn't judge anyone for doing what they feel they need to, especially if they've already tried so many other things without success.
avatar

November 26, 2009

No, it's cool, you didn't offend me. Folks do need to know about the stuff, and you have a right to be angry. Like you said, some folks get to a point where something needs to be done even if it's not perfect. Kind of like jumping off a sinking ship or out of a burning building--you might get hurt or even die on the way down, but you really only have two choices, to try to live or die. For you, it sounds like you had some other choices and that incompetent doctor didn't let you know about them. I'm really sorry that happened to you, but at least he's not practicing anymore.